Difference between Aleve and Ibuprofen
Aleve vs Ibuprofen :
Over the counter pain relievers are extremely popular among the public because of its general usage and the relief it provides from all sorts of pains and aches which tends to irk many. Aleve and Ibuprofen are two such drugs which are used by many for acquiring temporary relief from common nuisansic aches such as headaches, toothaches, backaches, menstrual cramps, the common cold, muscular aches and minor arthritis pain. They are both NSAID’s (Non-steroidal Anti-inflammatory Drugs) which react to certain causes that cause prostaglandin release and prevent the body from feeling pain. When one feels pain, it is the affected nerves that have the responsibility of sending these pain messages into our brain. Thus, our brain send neurotransmitters as response to these messages carried to the brain by these nerves. Then, Prostaglandins are released automatically in response to the pain and these prostaglandins makes one conscious of the pain that occurs as a result of some ailment that exists inside one’s body. But the NSAIDs cease the activity of the neurotransmitters and because of this, the patient is unable to feel. Some NSAIDs reduce swelling and also, they possess an antipyretic property, which can help lower body temperature to normal levels which helps in fever reduction.
What is Aleve?
Aleve is a Non-steriodal Anti-inflammatory Drug which is often prescribed over the counter for pain relieving purposes. It treats all kinds of pains, aches, inflammation, migraine headaches and also reduces fever. The main ingredient of aleve is naproxen sodium 220 mg which is made up of 200 mg of naproxen and 20 mg of sodium and the recommended dosage of aleve is 1 pill every 8-12 hours. It is recommended for the pills to be taken with food or milk since the main ingredient naproxen is said to be quite harsh on the stomach.
What is Ibuprofen?
Ibuprofen, commonly sold as Advil or Motrin, is a non-steroidal anti-inflammatory drug commonly used for relief of symptoms of arthritis, pains in relation with menstrual cramps, migraines and other bodily pains. It also reduces fever and it is also known to reduce clotting of blood Ibuprofen is advised to be taken after a meal as it is known to affect the lining of the stomach causing gastrointestinal upset and increasing the blood pressure. The side effects of Ibuprofen are dizziness, nausea and Gastrointestinal bleeding. Therefore, patients suffering from heartburn, stomach ulcers or high blood pressure should consult a doctor before using Ibuprofen.
What is the difference between Ibuprofen and Aleve?
Certain similarities do exist between the two drugs. They are both NSAID’s used for pain relief and they are both considered as slightly harsh on the stomach. Also, they both provide temporary relief for minor aches and pains that occur with headache, toothache, backache, menstrual cramps, the common cold, muscular aches and minor arthritis pain. Yet, the main difference between the two drugs is the main component used in the medicines. Ibuprofen, as its name suggests, uses about 200mgs of Ibuprofen as its main ingredient whereas aleve uses slightly more than that of naproxen sodium in aleve.
Ibuprofen is thus named after its main ingredient which is also Ibuprofen. It is more commonly sold and Advil or Motrin. And yet, Aleve is not named after its main ingredient Naproxen sodium. It is also considered that the effects of aleve lasts longer than Ibuprofen. The effect of Ibuprofen is said to last for 4 to 8 hours while the effect of Aleve lasts for 8 to 12 hours.
Differences persist when it comes to their dosages as well. In the case of Ibuprofen, adults and children 12 years old are required to take one tablet every 4 to 6 hours while symptoms persist and if that does not prove to be effective, they are required to take two tablets together while taking care not to exceed 6 tablets in 24 hours unless prescribed by a doctor. Yet in the case of aleve, two pills are recommended for the first dose and afterwards, one aleve is to be taken every 8 to 12 hours while symptoms last. It is not recommended that it should not exceed the limits of 2 Aleve in any 8 to 12-hour period and 3 Aleve in any 24-hour period.